Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 12, 2021Chambers County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 12, 2021, 6:39 PM CDT for Chambers County, Alabama. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Jun 12, 2021, 7:15 PM CDT
In force
36 min
Issued by
NWS Birmingham, AL

County Chambers County, AL

The radar

The Maxwell AFB radar (KMXX), 60 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:54 PM CDTTSTM WND DMG2 N Cusseta, ALSEVERAL TREES DOWN ALONG CR 187 NEAR CR 84 AND 83. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS84 KBMX 122339
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
639 PM CDT Sat Jun 12 2021
 
ALZ038-130015-
Chambers AL-
639 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMBERS COUNTY
UNTIL 715 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huguley, or near Lanett, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valley, Lanett, La Fayette, Lakeview, Cusseta, Chambers County Lake,
Huguley, Fairfax, I 85 Welcome Center At Lanett and Lanett Municipal
Airport.

LAT...LON 3275 8528 3273 8529 3273 8539 3291 8540
      3293 8520 3286 8519 3284 8516 3283 8517
      3281 8517 3279 8515 3275 8514
TIME...MOT...LOC 2339Z 354DEG 17KT 3285 8529 

$$

25/Owen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:41 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 12, 3:41 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
341 PM CDT Sat Jun 12 2021

.SHORT TERM...
/Updated at 1225 PM CDT Sat Jun 12 2021/
Through Sunday.

Central Alabama will continue to be affected by diurnally-driven
convection triggered by upper level impulses moving across the
area within northerly flow aloft. We're seeing very unstable
conditions at the surface with tropical moisture values and temps
rising into the upper 80s to low 90s. Modifying the 12z KBMX
sounding this morning, we're coming up with a high microburst
potential, as there's enough dry air aloft and DCAPE to produce a
few storms capable of severe wind gusts as the short-lived storms
collapse. Activity is expected to continue through the early
evening hours with additional mesoscale boundary interactions
before finally diminishing with the loss of daytime heating.

Shower and storm activity should be lower in overall coverage on
Sunday as the broad upper trough is finally replaced with upper
level ridging and a somewhat drier northerly to northeasterly
weak flow at the surface. Best rain chances should remain across
the southwest and southern counties primarily during the peak
heating of the afternoon. Temps will start to bump up a bit higher
for daytime highs, easily reaching the lower 90s.

56/GDG

.LONG TERM...
/Updated at 0309 PM CDT Sat Jun 12 2021/

Monday through Friday.

Central Alabama will be trending towards a drier period next week
as an upper ridge over the southwest U.S. expands northward,
resulting in a subsequent digging upper trof east of the MS river.
Monday will likely be the warmest day of the week with highs in
the lower to middle 90s. As the upper trof axis propagates southward
across the Gulf Coast States on Monday, it will trigger convection
across areas south of I-20. Models indicate surface based CAPE in
the 3000-4000 J/kg range Monday afternoon, so isolated severe
storms may need to be added in later forecasts. Cooler and drier
low level air will arrive on Tuesday and stay around through
Friday. Models are keeping deeper moisture offshore, and removed
rain chances across the far southern counties Tuesday through
Thursday. A developing tropical system over the western Gulf of
Mexico could bring some showers to south Alabama on Friday.

58/rose

Previous long-term discussion:
/Updated at 0300 AM CDT Sat Jun 12 2021/

Monday through Friday.

Guidance is in general agreement and suggestive of a very prominent
deep-layer ridge establishing across the Intermountain West
early/mid next week (could approach ~600 dam at H5 Tue-Thu which is
impressive). The corresponding amplification of the upper-level jet
stream will result in a longwave trough to position across the East
Coast northeastward into Quebec where the parent upper-low will
reside. Across the Deep South and Gulf Coast, a residual upper-level
weakness will meander along the northern Gulf and should generally
stretch northeastward toward the Carolina Coast on Monday. Northerly
flow will encompass much of the area by then, so tropospheric
moisture content will be in a state of decline. PoPs will therefore
favor areas southward where best PWs are expected (1.4"-1.6"). This
should foster isolated/scattered showers and thunderstorms mainly
during peak diurnal heating. This will also describe the overall
theme for Tuesday, though rain chances decrease each day through
Thursday as drier air further invades the Deep South. This is
despite shortwave perturbations rotating into the area from the north
around the base of the longwave trough. Uppers 80s & lower 90s will
be the expected highs through Thursday afternoon unless convection
sees otherwise. The forecast becomes a little more complicated later
in the period as unsettled weather is forecast across the Gulf of
Mexico late next week. The NHC is monitoring for potential tropical
cyclone development near the Bay of Campeche during this time
frame. However, general storminess could encompass the Gulf Coast
due to rich tropical moisture slowly creeping northward. PoPs
were increased as a result, though forecast confidence remains low
at this time.

40/Sizemore

&&

.AVIATION...
18Z TAF Discussion.

Previous low stratus clouds have finally mixed out at all terminal
locations early this afternoon, with SHRA/TSRA development
occurring across much of Central Alabama. Have added in a TEMPO
TSRA at most sites to account for the storm development and good
potential for storms to move over terminal locations. Rapid
reductions in visibility along with downburst potential are
possible with the thunderstorms this afternoon, with variable wind
gusts possible of 30 to 40 knots within the stronger storms.
SHRA/TSRA activity should decrease with the loss of daytime
heating between 00z and 06z this evening.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

56/GDG

&&

.FIRE WEATHER...

Relative humidity values remain elevated through Monday with
scattered mainly afternoon and early evening thunderstorms. A
strong upper high to the west of Alabama will produce west to
northwest surface and transport winds through Monday. The winds
will become northerly after Monday as an upper trof passes through
the area. The passage of the upper trof will bring cooler temperatures
along with lower daytime humidity Tuesday through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  92  69  92  66 /  20  30  20  10   0
Anniston    70  91  71  92  69 /  20  30  20  10   0
Birmingham  71  92  71  92  69 /  20  30  20  10   0
Tuscaloosa  72  92  72  93  70 /  40  40  20  10   0
Calera      72  91  73  91  70 /  30  40  20  10   0
Auburn      70  90  71  90  70 /  40  40  20  30  10
Montgomery  72  93  73  93  73 /  40  40  20  30  10
Troy        72  92  71  92  72 /  40  40  20  40  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 12, 7:41 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
741 AM CDT Sat Jun 12 2021

ALZ011>015-017>050-131545-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
741 AM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms may develop during the afternoon
hours from around 1 PM to 9 PM across Central Alabama. The main
threat will be damaging winds up to 60 MPH. A few storms may also
have large hail.

In addition, heavy rainfall will occur at times which may cause
localized flooding across portions of Central Alabama.

Minor flooding is occurring along portions of the Tombigbee River
basin today. Please see river flood statements for specific details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Minor flooding is expected to continue along portions of the
Tombigbee River basin on through at least Thursday. Please see river
flood statements for specific details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
on this afternoon and early evening.

In the hours before

Special weather statement, Jun 12, 5:45 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
545 PM CDT Sat Jun 12 2021

ALZ023-031-032-122330-
Greene AL-Hale AL-Tuscaloosa AL-
545 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...
NORTHEASTERN GREENE AND NORTHWESTERN HALE COUNTIES UNTIL 630 PM
CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or 14 miles northeast of Eutaw, moving southwest at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Moundville, Akron, Union, Knoxville, Evansville, Mound State Park,
Fosters, Ralph, Elliots Creek, Moundville Airport and Snoddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3316 8780 3307 8758 3280 8771 3289 8797
TIME...MOT...LOC 2245Z 024DEG 17KT 3302 8775

25/Owen
Special weather statement, Jun 12, 5:49 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Birmingham AL
549 PM CDT Sat Jun 12 2021

ALZ022-023-122330-
Pickens AL-Tuscaloosa AL-
549 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA AND EAST
CENTRAL PICKENS COUNTIES UNTIL 630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lurleen State Park, or 8 miles northwest of Northport, moving
southwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Western Tuscaloosa, Northport, Coker, Samantha, Lake Lurleen State
Park, Binion Creek Landing, Tuscaloosa Regional Airport, Lake
Tuscaloosa, Moores Bridge, Buhl, Flatwoods, Palmore Park, Tierce
Pattton Bridge, Stillman College, Kirk, Echola, Highway 69 Bridge,
Oliver Lock And Dam and Elrod.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3335 8785 3353 8785 3352 8778 3340 8750
      3311 8762 3321 8796
TIME...MOT...LOC 2249Z 025DEG 17KT 3332 8771

25/Owen
Special weather statement, Jun 12, 6:17 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
617 PM CDT Sat Jun 12 2021

ALZ012-013-122345-
Fayette AL-Lamar AL-
617 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 645 PM CDT...

At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belk, or 7 miles west of Fayette. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Fayette, Vernon, Kennedy, Belk, Blooming Grove, Cody and Hightogy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3392 8803 3365 8779 3352 8792 3353 8800
      3370 8816
TIME...MOT...LOC 2317Z 034DEG 2KT 3365 8795

25/Owen
Special weather statement, Jun 12, 6:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Birmingham AL
628 PM CDT Sat Jun 12 2021

ALZ022-030>032-039-130015-
Greene AL-Hale AL-Pickens AL-Sumter AL-Marengo AL-
628 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PICKENS...NORTHWESTERN
MARENGO...GREENE...CENTRAL HALE AND CENTRAL SUMTER COUNTIES UNTIL 715
PM CDT...

At 627 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Johnston Lake to near Arcola. Movement was
southwest at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Demopolis, Livingston, Eutaw, Greensboro, Aliceville, Carrollton,
Jefferson, Forkland, Akron, Boligee, Union, Gainesville, Epes,
McMullen, Panola, West Greene, Thornhill, Benevola, Johnston Lake and
Sawyerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3311 8833 3334 8809 3266 8752 3262 8753
      3227 8787 3286 8836
TIME...MOT...LOC 2327Z 028DEG 24KT 3317 8809 3258 8768

25/Owen
Special weather statement, Jun 12, 6:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Birmingham AL
637 PM CDT Sat Jun 12 2021

ALZ012-022-130015-
Pickens AL-Lamar AL-
637 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS AND
SOUTHEASTERN LAMAR COUNTIES UNTIL 715 PM CDT...

At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ashcraft Corner, or 8 miles southeast of Millport, moving southwest
at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Reform, Millport, Kennedy, Ethelsville, Ashcraft Corner, Owens, North
Pickens Airport, McShan, Lubbub and Shaw.

LAT...LON 3360 8801 3357 8795 3353 8794 3353 8785
      3352 8784 3348 8784 3323 8799 3342 8822
TIME...MOT...LOC 2337Z 028DEG 15KT 3350 8796

25/Owen
Special weather statement, Jun 12, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
639 PM CDT Sat Jun 12 2021

ALZ038-130015-
Chambers AL-
639 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAMBERS COUNTY
UNTIL 715 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huguley, or near Lanett, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Valley, Lanett, La Fayette, Lakeview, Cusseta, Chambers County Lake,
Huguley, Fairfax, I 85 Welcome Center At Lanett and Lanett Municipal
Airport.

LAT...LON 3275 8528 3273 8529 3273 8539 3291 8540
      3293 8520 3286 8519 3284 8516 3283 8517
      3281 8517 3279 8515 3275 8514
TIME...MOT...LOC 2339Z 354DEG 17KT 3285 8529

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:17 PM CDTSpecial Weather StatementBMXWinston28 min
Jun 12, 12:37 PM CDTSpecial Weather StatementBMXBibb23 min
Jun 12, 12:48 PM CDTSpecial Weather StatementBMXWinston27 min
Jun 12, 1:01 PM CDTSpecial Weather StatementBMXBullock29 min
Jun 12, 1:05 PM CDTSpecial Weather StatementBMXBibb25 min
Jun 12, 1:17 PM CDTSpecial Weather StatementBMXWalker43 min
Jun 12, 1:24 PM CDTSpecial Weather StatementBMXTuscaloosa36 min
Jun 12, 1:25 PM CDTSpecial Weather StatementBMXTuscaloosa35 min
Jun 12, 1:35 PM CDTSpecial Weather StatementBMXChilton25 min
Jun 12, 2:05 PM CDTSpecial Weather StatementBMXChilton25 min
Jun 12, 2:11 PM CDTSevere Thunderstorm WarningBMXChilton17 min
Jun 12, 2:20 PM CDTSpecial Weather StatementBMXWalker40 min
Jun 12, 2:31 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas44 min
Jun 12, 2:39 PM CDTSpecial Weather StatementBMXMontgomery36 min
Jun 12, 2:49 PM CDTSevere Thunderstorm WarningBMXMontgomery18 min
Jun 12, 2:59 PM CDTSpecial Weather StatementBMXMontgomery31 min
Jun 12, 3:26 PM CDTSpecial Weather StatementBMXWinston34 min
Jun 12, 3:34 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jun 12, 3:53 PM CDTSpecial Weather StatementBMXWinston37 min
Jun 12, 4:05 PM CDTSpecial Weather StatementBMXPike40 min
Jun 12, 4:18 PM CDTSpecial Weather StatementBMXWalker42 min
Jun 12, 4:24 PM CDTSpecial Weather StatementBMXTuscaloosa51 min
Jun 12, 4:56 PM CDTSpecial Weather StatementBMXTuscaloosa49 min
Jun 12, 5:01 PM CDTAreal Flood AdvisoryBMXFayette, Tuscaloosa, Walker119 min
Jun 12, 5:19 PM CDTSevere Thunderstorm WarningBMXTuscaloosa28 min
Jun 12, 5:28 PM CDTSpecial Weather StatementBMXFayette32 min
Jun 12, 5:44 PM CDTSpecial Weather StatementBMXPickens31 min
Jun 12, 5:45 PM CDTSpecial Weather StatementBMXGreene45 min
Jun 12, 5:49 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Jun 12, 5:51 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa39 min
Jun 12, 6:17 PM CDTSpecial Weather StatementBMXLamar28 min
Jun 12, 6:28 PM CDTSpecial Weather StatementBMXGreene, Hale, Pickens47 min
Jun 12, 6:37 PM CDTSpecial Weather StatementBMXPickens38 min
Jun 12, 6:42 PM CDTSevere Thunderstorm WarningBMXChambers, Lee20 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.